Topological and nontopological self-dual Chern-Simons solitons in a gauged O(3) [Formula presented] model

K. Arthur, D. H. Tchrakian, Yisong Yang

Research output: Contribution to journalArticle

Abstract

We present topological and nontopological self-dual soliton solutions in an O(2) gauged O(3) [Formula presented] model on [Formula presented] with Chern-Simons rather than Maxwell dynamics. These solutions are not vortices in the usual sense in that the magnetic flux is irrelevant to the stability of the topological solitons, which are stabilized by the degree [Formula presented], but it plays a crucial role in the stabilization of the nontopological solitons. It turns out that topological and nontopological solitons of arbitrary vorticity [Formula presented] exist. We have studied both types of vortices with [Formula presented] and [Formula presented], and the nontopological soliton with [Formula presented] numerically. We present analytic proofs for the existence of these topological and nontopological solitons. The qualitative features of the gauged O(3) solitons are contrasted with those of the gauged C[Formula presented] solitons.

Original languageEnglish (US)
Pages (from-to)5245-5258
Number of pages14
JournalPhysical Review D - Particles, Fields, Gravitation and Cosmology
Volume54
Issue number8
DOIs
StatePublished - 1996

ASJC Scopus subject areas

  • Nuclear and High Energy Physics
  • Physics and Astronomy (miscellaneous)

Fingerprint Dive into the research topics of 'Topological and nontopological self-dual Chern-Simons solitons in a gauged O(3) [Formula presented] model'. Together they form a unique fingerprint.

  • Cite this